Mix connective tissue disease with over lapping disease lupus, etc
Hi my name is Laura. I am 43 years old and recently diagnosed with mix connective tissue disease with over lapping syndrome of lupus, scerloderma, poly inflammatory syndrome, RA, raynauds some features of polymyositis. I fell really ill in May. Extensive lab work confirmed high RNP”s and speckled titer showing low speckles of a little bit of several autoimmunes.
I woke up one day and I couldn’t walk, extremely fatigued/exhausted first thing in the morning. Extremely sensitive to the sun/ heat/ coldIt has been the longest roller coaster ride I have ever been on. They are suppressed my immune system and I am under treatment with a rhuemalogist . I have been in aqua therapy for 15 weeks. Is anyone else going through a similar diagnosis or conditions?
Interested in more discussions like this? Go to the Autoimmune Diseases Support Group.
Connect

@loyd1957
I am glad you are consulting with a rheumatologist. Hope they find a treatment plan that works for your body. There is light at the end of a dark tunnel. I have had pneumonia 3 times, septic x 1, hurts to move or breathe, 18 kidney stones, poly nephritis , blistering in mouth, dry eyes, dry cough, inflammation in my tendons…. Etc over years of no known cause until my diagnosis. I am finally seeing the light at the end of a dark tunnel after working with a rheumatologist. We are in this together. Keep log of symptoms to review with rheumatologist. Sending hugs.
Does anyone on this thread have experience with hydroxychloroquine? I took it for a very short time about a year ago and had hives so it was immediately taken off. The problem was I was also on several other medication so no one can be sure that it was indeed the hydroxychloroquine giving me the hives. I’m so nervous about taking any medication now because I’ve had such extreme reactions. I’ve heard it takes 12 weeks to feel a difference on hydroxychloroquine. That’s a long time to be taking something that may or may not work. I’d be interested to hear anyone’s experience. Thank you so much.
I just restarted Plaquenil after being off for a few months. My rheumatologist just put me back on since I can't take steroids anymore. After 4 days my lips and gums became swollen. She advised me to go to urgent care to rule out angioedema. I did not have that happen before. So now I am too worried I may have a more severe reaction.
I understand you being nervous about taking it.
-
Like -
Helpful -
Hug
1 ReactionWhen I was diagnosed with Lupus 14 years ago, my rheumatologist put me on Plaquinel and said it was very safe and that he even put pregnant women on it. I took it for almost a month before I broke out in a terrible rash that went from my neck all the way down to the middle of my torso. He had me stop it immediately and sent me to a dermatologist who took a biopsy of one of the raised areas under my arm. It took another few weeks, but the rash receded exactly the way it had started only in the reverse. The last place to clear was my neck. I’ve never taken it since. I put down on every medical piece of information. I’m given that I am allergic to Plaquenil and instead I take Azathioprine every day for my Lupus. I guess it’s one of those drugs that you just never know. I have also been on and off steroids in that amount of time most recently being put on budesonide. The use of prednisone for many years I believe led to osteoporosis or at least the worsening of it. It’s nice having a community where you can share information and so many times not feel so alone.
-
Like -
Helpful -
Hug
4 ReactionsI've been on Hydroxychloroquine for a year this month. I typically have some side effects from meds, even low doses. I had a little stomach upset at first but I adjusted when I took it and that stopped. After 3+ months of taking 200mg a day, my severe lower back inflammation and pain was gone. It has helped other joint pain as well and I don't seem to have any side effects; I have my eyes checked every 6 months. Less pain means I'm able to do more which helps since Sjogren's fatigue is still an issue. Hope that helps!
-
Like -
Helpful -
Hug
4 Reactions@llwilliams73
I am a nurse also William. It has been hard being so sick and trying to advocate for myself. I am at my 5 month mark in plaquenil. I am still having muscle and ligaments pain, muscle weakness randomly, random nausea, random severe headaches, battling high blood pressure, UV sensitivity, and problems with regulating body temperature. It’s frustrating cause if by 6 months I am not more controlled the doctor talked about switching to methotrexate.
I am on a strict anti-inflammatory diet, water therapy 2 times a week, stopped caffeine 3 years ago…. Any suggestions outside of medications that I can do to help with inflammation.
@lolabunny610 During this past year my rheumatologist did a skin biopsy and found small fiber nerve damage was happening, a result of Sjogren's and some other autoimmune diseases. This can cause dysautonomia, which in turn can cause several of the symptoms you've described. I needed a different medication for this, along with the Plaquinil. I am taking Mycophenolate specifically to slow down the autoimmune attack on my nervous system. Keep asking your doctor what else should be tested due to your symptoms.
-
Like -
Helpful -
Hug
1 ReactionI have RA zero-positive I have been on lefludomide 18 mos in place of methotrexate. My dose 20mg. That along with Olumiant is working. I have had no side effects to date.
-
Like -
Helpful -
Hug
1 ReactionHello @gofishto Thanks for your post. I have been on prednisolone now since April this year '26 and the docs are planning to put me on Leflunomide which is scary because of the noted side effects. But your post is encouraging. What is your rheumatoid issue? It is a worry for me right now as I believe I do not have enough support going through this whole show on my own. I have been diagnosed with Giant Cell Arteritis or Temporal Arteritis - not sure which. This whole scenario is like walking in the dark. My symptoms are headaches (if I drop prednisolone to quickly which I am trying to do) fatigue, scratchy eyes, incredible bleeding (I just have to knock myself and the blood starts pouring out mainly in my right forearm.) Unbelievable. Sorry don't want to load you up but I believe that support is crucial to recovery and there is not much here where I live. The RA people who I do have access to do their best but the interest is limited.
-
Like -
Helpful -
Hug
1 ReactionIt started in 2019, extrem fatigue I still have, pain started in hands and wrists. 2020 do w Seropositive RA put steroids, methotrexate, hydrochloriquin. It helped little while
My eye Dr told to cut back hydrochloriquin effects yes sure I developed cataracts grew fast like grapes, I came off had surgery for that.
I found steroids causes bone loss I had significant issues with that. I’m Prolia 11 years now. No more steroids unless pain absolutely unbearable. I’ve been on every RA med out there they all worked a little while maybe 2-3mos.
Currently I’m on lefludomide, and Olumiant it’s a blessing. It’s. Been about 10mos. I still have pain not like it was. I found heat therapy works- not for long. I wish you the best. When or if this regime stops working they want me on a cancer drug, honestly I’m no where near that.
-
Like -
Helpful -
Hug
1 Reaction